Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Possible Side Effects While Taking Pep Medications

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Treatment After Exposure to HIV

What Is Post-Exposure Prophylaxis? Who Should Use PEP? Should PEP Be Used for Non-Occupational Exposure? How Is PEP Taken? What Are the Side Effects? The Bottom Line For More Information What Is Post-Exposure Prophylaxis? Prophylaxis means disease prevention. Post-exposure prophylaxis (or PEP) means taking antiretroviral medications (ARVs) as soon as possible after exposure to HIV, so that the exposure will not result in HIV...
Ask the Experts

PEP, no PEP and possible side effects?

Dear Dr BobI have been in complete turmoil for the past few weeks and your forum has been an incredible source of information and support since possible hiv exposure. I will ofcourse be adding to the donations to the cause.I am a European who has...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.I agree with the information you received on the "sex help lines at home": PEP is not warranted. I also agree with your decision to stop PEP! The tingling sensation in your legs is most likely related to anxiety. I'm pleased you... Read more »

after taking PEP fear of possible virus resistance

Dear Doc,I need ur opinion as HIV expert maybe u can help me.I am on holiday in Thailand for about 4 months.At the begining of mai i had risky exposure to a sex worker who was positive.I had Elisa test which was negative.I started...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,1. I think you may have misinterpreted what you read. If you've had a significant HIV exposure and take PEP within the 72-hour window and complete the full 28-day course, there are two potential outcomes: (1) PEP works and aborts the HIV... Read more »

Condom failure - PEP side effects (PEP AND THE NEED FOR HIV SPECIALIST, 2010)

Dear DocI am a bisexual male who has always tried to be safe when it comes to sexual partners. However during recent insertive anal sex with a casual male partner (of unknown HIV status), the condom split. I withdrew less than a minute later without...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Concerned,"Symptoms" that begin 30 hours after a potential HIV exposure would not be caused by HIV seroconversions. The symptoms associated with ARS (acute retroviral syndrome) become manifest two to three weeks after HIV primary... Read more »

PEP RELATED SIDE EFFECTS (PEP AND THE NEED FOR HIV SPECIALIST) (HARM REDUCTION STRATEGIES FOR MAGNETIC COUPLES, 2009)

Hi Doc,My wife got exposed to me ( Am hiv+ while she's -ve)through a condom break.She was put on combivir and Efavirenz but after 3 days she had serious side effects and our Doc changed her regimen to Combivir only. It's been 7 days since...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,I would advise your wife to immediately seek a second opinion form a more competent HIV specialist. Her current symptoms are most likely due to the AZT component of her Combivir. (It's one of the reasons I no longer recommend this drug... Read more »
Connect With Others

Started taking Truvada for PEP...any tips?

Posted by glam89, 1 Reply
Im starting Truvada for 30 days and i know there are going to be side effects but do anyone have any tips for me to make it a bit easier. What pain reliever fever reducer medications can i take without it damaging my liver even more? Is Ibuprofen... Read more »

Possible Infection should I consider Pep

Posted by Sylas76, 1 Reply
After a night of drinking I recently hooked up with two guys who were drug users. I had unprotected sex with one (I was the top), performed oral sex and rimming on both, and fisting on one. I have no idea what there status was (I made a very stupid... Read more »

is taking pep second time after 4 months dangerous

Posted by scorp81, 1 Reply
Hi there
I'm just worried I was on pep 4 months ago and last night I had unprotected sex with a guy and I ejaculated in him he said he's clean I don't know what he means probably means HIV negative which I find a bit offensive towards positive... Read more »